Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
1346

Accutane Not Working. Please Help!

Recommended Posts

Hello everyone,

I am very desperate right now. I have been using accutane for 3 weeks now and my acne is only getting worse. I started taking birth control too and I think that this is making it worse as well. I really feel depressed and sad because I am not seeing any results and I thought accutane would help. I have had severe acne since I was 16 (currently 22) and I've tried everything. I've been crying myself asleep every night and I'm desperate for anyone who has advice.

My acne is your typical red cyst and I have several lumpy cyst on my forehead.

I appreciate anyone's advice.

Thank you so much!

Link to comment
Share on other sites

Hi 1346 :) I just started accutane too about 4-5 days ago so Im not at that 3 week mark yet but I heard it supposed to get worse before better!! You're not really suppose to see results until 2-3 months. initial breakouts are good b/c then you know its working!! clearing up all that bad stuff out of your face.

And I totally understand about being sad and depressed...I cried myself to sleep a lot these past few months and even now I don't like looking in the mirror..but it will get better!! I have hope for the both of us :) Dont be sad... a lot of people are going through this. Good luck!! <33

Link to comment
Share on other sites

It is completely normal to have your acne seem worse around week three. I had a terrible breakout on Accutane around this time. It pushes every zit you would have had in the next few months out all at once, and can be unpleasant for a bit. It can sometimes take until month three or four to see results. I know that sounds crappy, but it will be worth it! Just give it some more time. Your derm, or whoever prescribed you this, should have told you that it often takes quite a bit more that three weeks to see results.

Hang in there!

I am at day 100 of my course now, and haven't had a zit in over a month. At three weeks I had about twenty ouchy ones! DO NOT GIVE UP NOW! There is a decent chance Accutane will keep you clear for life, so a few more weeks will seem like nothing later on.

:)

Link to comment
Share on other sites

Your acne isn't going to immediately clear away the second you start taking Accutane. I haven't taken it myself, but 3 weeks doesn't seem like enough time at all for it to kick in. i don't know how long your course is, but my roommate was on it for 4 months and she didn't clear up from her initial breakout until the end of the 3rd month.

As for birth control, if you just started taking it for the first time then you're probably likely to experience an initial breakout from that combined with the Accutane IB. How long have you been on it and which one are you taking? I'm on Diane and I didn't have an "initial" breakout, but I DID get consistent breakouts every month for 5 months before it all came to a sudden stop.

The only advice I can give you is to wait and be patient, which I know is super hard, but with these sorts of treatments, you really do need about 3 months before you get visible results.

Link to comment
Share on other sites

Hello everyone,

I am very desperate right now. I have been using accutane for 3 weeks now and my acne is only getting worse. I started taking birth control too and I think that this is making it worse as well. I really feel depressed and sad because I am not seeing any results and I thought accutane would help. I have had severe acne since I was 16 (currently 22) and I've tried everything. I've been crying myself asleep every night and I'm desperate for anyone who has advice.

My acne is your typical red cyst and I have several lumpy cyst on my forehead.

I appreciate anyone's advice.

Thank you so much!

You are right on schedule for the IB. 3 weeks is nowhere near long enough to see any clearing! It is true, your acne will get much worse before you get clear. While you are dealing with this, it seems like it's taking forever, but the time will pass, and before you know it, you will be 3, 4, 5 months into your course and clear! My son just finished his course and he is clear and so much happier. He looked terrible during his IB, it was really bad, but then it cleared up and his skin looked gorgeous. I promise you this breakout will not last. My son had really bad cysts on his forehead, it was the worst part of his face. Now it's clear with some scarring, but no more red cysts!

And if you can, get off the BC.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×